Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

October 22, 2021Cameron County, Texas

NWS Brownsville, TX issued this special weather statement at Oct 22, 2021, 3:10 PM CDT for Cameron County, Texas. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 22, 2021, 3:10 PM CDT (20:10 UTC)
Expired
Oct 22, 2021, 3:45 PM CDT
In force
35 min
Issued by
NWS Brownsville, TX
Hail
0.50 in
Wind
30

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 22, 3:40 PM CDTTSTM WND DMG3 S Abram-Perezville, TXPUBLIC REPORTED LIMBS DOWN ON SOCIAL MEDIA NEAR HARLINGEN SOUTH HIGH SCHOOL. TIME ESTIMATED BASED ON RADAR.
Oct 22, 3:40 PM CDTTSTM WND DMG3 Wsw Abram-Perezville, TXHARLINGEN PD REPORTED TELEPHONE POLE DOWN NEAR THE INTERSECTION OF STUART PLACE RD AND WILSON RD. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2039 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

533 
WWUS84 KBRO 222010
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
310 PM CDT Fri Oct 22 2021
 
TXZ254-255-222045-
Inland Willacy TX-Inland Cameron TX-
310 PM CDT Fri Oct 22 2021

...A strong thunderstorm will impact portions of northwestern Cameron
and south central Willacy Counties through 345 PM CDT...

At 310 PM CDT, Doppler radar was tracking a strong thunderstorm over
Valley International Airport, or near Rio Hondo, moving southwest at
10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Harlingen, Rio Hondo, Palm Valley, Primera, Combes, Doctor Hesiquio
Rodriguez Elementary School, Harlingen Arts And Heritage Museum,
Harlingen High School, Harlingen Public Library and Harlingen Fire
Department.

This includes Interstate Highway 69 E between mile markers 23 and 34.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2637 9769 2631 9750 2612 9757 2620 9783
TIME...MOT...LOC 2010Z 025DEG 8KT 2627 9764 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

$$

Mejia

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Oct 22, 3:02 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 22, 3:02 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
302 PM CDT Fri Oct 22 2021

.SHORT TERM (Now through Saturday night): Satellite and radar images
indicate isolated to scattered convection continues to develop
across portions of northeast Mexico into eastern portions of deep
south Texas this afternoon. A weak 500mb shortwave trough across
northeast Mexico and southwest Texas will move eastward across the
CWA tonight. With low to mid level moisture across portions of
northeast Mexico and deep south Texas...will likely see scattered
showers and isolated thunderstorms continue to develop through the
rest of the afternoon into this evening before the loss of diurnal
heating. Will keep rain chances across the eastern portions of the
CWA Saturday before the upper level trough moves offshore the lower
Texas coast Sat afternoon. Showers and thunderstorms will continue
to develop offshore the lower Texas coast the rest of Sat afternoon
into Sat evening. Temperatures will continue to be above normal
through the short term forecast period especially at night.

Will continue the coastal flood advisory for the lower Texas coast
tonight as some minor coastal flooding is possible this evening
through early Sat morning as astronomical high tides provide water
levels near 1.25 feet MHHW along the coast as well as across
portions of the Laguna Madre.

.LONG TERM (Sunday through Friday): A nearly zonal mid-level flow
initially will be replaced by a building 500 mb ridge on Monday. This
pattern should support rain-free conditions across deep south Texas
Sunday and Monday. However, ample low level moisture and a modest
500 mb short wave transversing in the mid to upper level flow may
generate some convection over the Gulf waters on Sunday. Rain
chances are expected to increase late Monday night and Tuesday as
deep tropical moisture surges into the region combines with a upper
level disturbance. The best chances of showers and thunderstorms
will remain near the coast. A large 500mb trough will swing over the
Rockies on Tuesday and into the Plains by midweek pushing the
associated cold front into deep south Texas on Wednesday. Showers
and thunderstorms will be possible Tuesday night and Wednesday along
and ahead of the front, especially along the lower Texas coast.
Above normal temperatures are expected Sunday through Wednesday with
hot days and warm and humid nights. Temperatures are expected to
fall to near or slightly below normal late in the week in the wake
of the front.

&&

.MARINE (Now through Saturday night): Seas were near 2 feet with
east to northeast winds near 4 knots at buoy020 at 140 pm this
afternoon. Light southeast winds will prevail across the coastal
waters tonight with surface high pressure across the southeast
United States. The pressure gradient will increase slightly across
the lower Texas coast Saturday with low pressure developing on the
lee side of the Rockies. Light to moderate southeast winds will
prevail across the coastal waters Saturday through Sat night.

Sunday through Wednesday: Moderate onshore flow and low to
moderate seas will prevail along the lower Texas coast through the
period. However, brief periods of small craft exercise caution
conditions may be possible at times through midweek. A slight
chance of showers and thunderstorms are expected Sunday and again
Monday night through Wednesday across the coastal waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  87  74  90 /  20  30  10  10
BROWNSVILLE          74  89  76  91 /  20  20  10  10
HARLINGEN            72  89  74  92 /  20  20  10  10
MCALLEN              72  91  74  94 /  30  20  10  10
RIO GRANDE CITY      71  94  72  97 /  30  10   0   0
SOUTH PADRE ISLAND   78  83  80  85 /  20  30  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 4 AM CDT Saturday for TXZ256-257-
     351.

GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term...61-Castillo
Long Term...63-KC
IDSS...58-Reese
Hazardous weather outlook, Oct 22, 3:51 AM CDT, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
351 AM CDT Fri Oct 22 2021

TXZ248>257-351-353-230900-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
351 AM CDT Fri Oct 22 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

A Coastal Flood Advisory is in effect from 4 PM this afternoon to
4 AM CDT Friday. This affects Coastal Kenedy, Coastal Willacy,
and Coastal Cameron Counties.

Areas of fog will be possible again this morning across portions
of the northern ranchlands. Localized areas of dense fog reducing
visibility below one mile are possible

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-230900-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
351 AM CDT Fri Oct 22 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Widely scattered showers and thunderstorms may develop across the
coastal waters thus afternoon and evening. This may lead to
locally enhanced areas of winds and seas as well as cloud to water
lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Widely scattered showers and thunderstorms may develop across the
coastal waters again Saturday and Sunday. This may lead to
locally enhanced areas of winds and seas as well as cloud to water
lightning.

Small Craft Advisories may be needed for the offshore Gulf Waters
at times Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Oct 22, 3:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
310 PM CDT Fri Oct 22 2021

TXZ254-255-222045-
Inland Willacy TX-Inland Cameron TX-
310 PM CDT Fri Oct 22 2021

...A strong thunderstorm will impact portions of northwestern Cameron
and south central Willacy Counties through 345 PM CDT...

At 310 PM CDT, Doppler radar was tracking a strong thunderstorm over
Valley International Airport, or near Rio Hondo, moving southwest at
10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Harlingen, Rio Hondo, Palm Valley, Primera, Combes, Doctor Hesiquio
Rodriguez Elementary School, Harlingen Arts And Heritage Museum,
Harlingen High School, Harlingen Public Library and Harlingen Fire
Department.

This includes Interstate Highway 69 E between mile markers 23 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2637 9769 2631 9750 2612 9757 2620 9783
TIME...MOT...LOC 2010Z 025DEG 8KT 2627 9764

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Mejia

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 3:04 AM CDTCoastal Flood AdvisoryBROKenedy25 hr
Oct 22, 3:29 PM CDTSpecial Weather StatementBROHidalgo31 min
Oct 22, 3:38 PM CDTSpecial Weather StatementBROCameron37 min
Oct 22, 3:58 PM CDTSpecial Weather StatementBROHidalgo32 min
Oct 22, 4:06 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo114 min
Oct 22, 4:15 PM CDTSpecial Weather StatementBROCameron30 min
Oct 22, 4:36 PM CDTSpecial Weather StatementBROBrooks24 min
Oct 22, 4:47 PM CDTSpecial Weather StatementBROCameron13 min
Oct 22, 4:59 PM CDTSpecial Weather StatementBROBrooks16 min
Oct 22, 5:01 PM CDTSpecial Weather StatementBROHidalgo14 min
Oct 22, 5:15 PM CDTSpecial Weather StatementBROBrooks15 min
Oct 22, 5:22 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy38 min
Oct 22, 5:27 PM CDTAreal Flood AdvisoryBROBrooks61 min
Oct 22, 5:43 PM CDTSpecial Weather StatementBROBrooks32 min
Oct 22, 5:54 PM CDTSpecial Weather StatementBROBrooks36 min
Oct 22, 6:09 PM CDTSpecial Weather StatementBROJim Hogg51 min
Oct 22, 6:14 PM CDTSpecial Weather StatementBROJim Hogg46 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.